Anonymous User
Login / Registration

Gastroenterologie
a hepatologie

Gastroenterology and Hepatology

Gastroent Hepatol 2019; 73(4): 336–338. doi:10.14735/amgh2019336.

Dysphagia as a symptom of an adverse effect of anticoagulant therapy

Renata Kolářová1

+ Affiliation

Summary

This case report presents an unusual side effect of dabigatran that can lead to drug-related esophageal mucosal involvement, known as dabigatran-induced esophagitis, manifested by dysphagic problems and typical endoscopic findings, especially in predisposed patients. After discontinuation of dabigatran, clinical problems rapidly resolved and endoscopic findings normalized.

Keywords

dabigatran, dysphagia, esophagitis

To read this article in full, please register for free on this website.

Benefits for subscribers

Benefits for logged users

Literature

1. Duda M, Hildebrand T. Jícen a kardie. In: Mařatka Z et al. Gastroenterologie. 1. vyd. Praha: Karolinum 1999: 53–54.
2. Ootani A, Hayashi Y, Miyagi Y. Dabigatran-induced esophagitis. Clin Gastroenterol Hepatol 2014; 12 (7): e55–e56. doi: 10.1016/j.cgh.2013.09.010.
3. Matsuura H, Suto K, Yasuhara H et al. Longitudinal sloughing mucosal casts: dabigatran-induced oesophagitis. Eur Heart J 2018; 39 (36): 3400. doi: 10.1093/eurheartj/ehy538.
4. Singh S, Savage L, Klein M et al. Severe necrotic oesophageal and gastric ulceration associated with dabigatran. BMJ Case Rep 2013. bcr2013009139. doi: 10.1136/bcr-2013-009139.
5. Wood M, Shaw P. Pradaxa-induced esophageal ulcer. BMJ Case Rep 2015. bcr2015211371. doi: 10.1136/bcr-2015-211371.
6. Kajihara Y. Dabigatran-induced esophagitis. Cleve Clin J Med 2019; 86 (5): 303–304. doi: 10.3949/ccjm.86a.18117.
7. Kajihara Y. Exfoliative esophagitis. Eur J Intern Med 2018; 53: e1. doi: 10.1016/j.ejim.2017.12. 013.
8. European Medicine Agency. SPC Pradaxa. [online]. Dostupné na: https: //www.ema.europa.eu/en/documents/product-information/pradaxa-epar-product-information_cs.pdf.
9. Nyuzuki S, Yamakawa R, Kawauchi K et al. Clinical study of esophagitis induced by dabigatran. [online]. Available from: https: //cdn.ueg.eu/uegfolga-web/uegf-ep-mat088/P1039.pdf.
10. Toya Y, Nakamura S, Tomita K et al. Dabigatran-induced esophagitis: the prevalence and endoscopic characteristics. J Gastroenterol Hepatol 2016; 31 (3): 610–614. doi: 10.1111/jgh.13 024.
11. Katzka DA. Esophageal disorders caused by medications, trauma, and infection. In: Feldman M, Friedman LS, Brandt LJ (eds). Sleisenger and Fordtran’s gastrointestinal and liver disease. 9th ed. Philadelphia: Saunders/Elsevier 2010: 735–737.

Kreditovaný autodidaktický test